Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 14, 2016, 3:45 PM EDT for 5 counties in Vermont. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 14, 2016, 4:33 PM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Addison County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 73 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
411
WUUS51 KBTV 141945
SVRBTV
VTC001-017-021-023-027-142045-
/O.NEW.KBTV.SV.W.0020.160714T1945Z-160714T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
345 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WINDSOR COUNTY IN SOUTHERN VERMONT...
NORTHWESTERN ORANGE COUNTY IN CENTRAL VERMONT...
SOUTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 445 PM EDT
* AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
CHITTENDEN...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BARRE...MONTPELIER...BRANDON...CHELSEA...CHITTENDEN...ORANGE...
RANDOLPH...WILLIAMSTOWN...PITTSFORD...BERLIN...EAST MONTPELIER...
PROCTOR...BROOKFIELD...ROCHESTER...SALISBURY...LEICESTER...
WASHINGTON...ROXBURY...PITTSFIELD AND HANCOCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL, DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4364 7302 4384 7320 4431 7250 4411 7224
TIME...MOT...LOC 1944Z 226DEG 34KT 4377 7303
HAIL...1.00IN
WIND...60MPH
$$
LOCONTO2 follow-up statements
268
WWUS51 KBTV 142016
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
416 PM EDT THU JUL 14 2016
VTC021-142025-
/O.CAN.KBTV.SV.W.0020.000000T0000Z-160714T2045Z/
RUTLAND VT-
416 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED
OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN...SOUTHERN AND CENTRAL VERMONT.
LAT...LON 4382 7272 4399 7290 4428 7246 4411 7224
TIME...MOT...LOC 2015Z 227DEG 38KT 4394 7272
$$
VTC001-017-023-027-142045-
/O.CON.KBTV.SV.W.0020.000000T0000Z-160714T2045Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-
416 PM EDT THU JUL 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL WINDSOR...NORTHWESTERN ORANGE...SOUTHEASTERN
WASHINGTON AND EAST CENTRAL ADDISON COUNTIES...
AT 415 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RANDOLPH...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARRE...CHELSEA...ORANGE...RANDOLPH...WILLIAMSTOWN...BROOKFIELD...
WASHINGTON...ROXBURY...GRANVILLE...WEBSTERVILLE...BRAINTREE HILL...E
F KNAPP STATE AIRPORT...SOUTH NORTHFIELD...WEST TOPSHAM...UPPER
GRANITEVILLE...SOUTH WASHINGTON...GRANITEVILLE...WEST BETHEL...WEST
BROOKFIELD AND LOWER WEBSTERVILLE.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4382 7272 4399 7290 4428 7246 4411 7224
TIME...MOT...LOC 2015Z 227DEG 38KT 4394 7272
HAIL...1.00IN
WIND...60MPH
$$
LOCONTO827
WWUS51 KBTV 142033
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
433 PM EDT THU JUL 14 2016
VTC001-017-023-027-142042-
/O.CAN.KBTV.SV.W.0020.000000T0000Z-160714T2045Z/
WINDSOR VT-ORANGE VT-WASHINGTON VT-ADDISON VT-
433 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINDSOR...
NORTHWESTERN ORANGE...SOUTHEASTERN WASHINGTON AND EAST CENTRAL
ADDISON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN...SOUTHERN AND CENTRAL VERMONT.
LAT...LON 4382 7272 4399 7290 4428 7246 4411 7224
TIME...MOT...LOC 2024Z 226DEG 34KT 4406 7255
$$
LOCONTOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:45 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 14, 3:45 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Burlington VT 345 PM EDT Thu Jul 14 2016 .SYNOPSIS... Another warm and humid day is on tap for the North Country with strong thunderstorms developing early this afternoon into this evening, some producing damaging winds, large hail and heavy rainfall. Storms shift east of the area after sunset with quieter conditions expected tonight. Friday will feature a few more showers and thunderstorms as a cold front shifts into the region, but are not expected to be as strong. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... As of 149 PM EDT Thursday...Severe thunderstorm watch 383 is in effect until 7 PM EDT for all of Vermont and most of northern New York, except Saint Lawrence County. Composite radar loop showing widespread shower and thunderstorm activity across northern New York at this time, which will move east into Vermont later this afternoon. Previous Discussion...An active day is expected across the North Country today with several ingredients coming together to enhance the potential for strong to locally severe storms from mid-morning on. Current water vapor and surface analysis show a shortwave trough moving into the Ohio river valley and surface MCS producing nocturnal convection across western PA/NY. As this system lifts northeastward through the BTV CWA this afternoon, the pre-storm environment will be primed for convective development with dewpoints already in the 60s early this morning and increasing southerly flow supporting additional moisture influx as PWATs surge to 2 inches by 21z over the Champlain Valley. Surface temperatures rising back into the 80s will result in increasing instability on order of 1000-2000 J/kg of CAPE, and this combined with increasing deep layer shear upwards of 30-40kts will be sufficient for strong to locally severe storms to develop across the area. SPC has highlighted the region in slight risk, with the primary threat being damaging winds and heavy rainfall. First highlighted by another BTV forecaster yesterday, I'm in agreement that there will likely be two waves of organized storms today, the first forming where instability will be greatest from the northern Adirondacks eastward into Vermont say from 16z onward through the afternoon, with a second area in the evening hours moving out of southeast Ontario and into the Saint Lawrence Valley of New York where deep layer shear will be strongest. Second wave likely to be not as strong as the first as the environment will be sufficiently worked over, but nevertheless have continued to highlight likely pops along the international border of New York for a couple of hours beyond 00z. Towards midnight, convective activity should wane as the trough shifts east of the area, with another warm, muggy night in store under partly cloudy skies as the parent cold front remains well upstream. Continued south/southwesterly flow should mitigate widespread fog, but sheltered areas will likely see some with low temps area-wide holding in the 60s to locally low 70s in the Champlain Valley. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY/... As of 341 AM EDT Thursday...Surface cold front then sags into the area on Friday afternoon into Friday evening with renewed chances of showers and storms. Instability will be less than today given lower dewpoints in the lower to mid 60s. However, decent 0-6 km westerly shear will still be present to promote at least some nominal organization with best coverage across the northern tier of counties in proxy with the approaching boundary and associated low level convergence. At this point I'm not expecting widespread severe, but a few storms could trend a bit on the robust side across the north as the pbl will be deeply mixed and environmental capping near 700 mb will be less than points south. Highs mainly in the lower to mid 80s. Front continues to limp southward into our area Friday night and will likely wash out atop or just south of our area by Saturday as synoptic background flow remains west to southwesterly. Evening showers/storms should wane in coverage and intensity Friday night with loss of insolation, with only very low/slight chance pops continuing into Saturday with remnant boundary in the vicinity. Lows should be more pleasant near seasonable mid-summer norms in the 56 to 64 range Friday night which will be welcomed by most. Highs on Saturday in the 76 to 84 range under partly sunny skies. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 341 AM EDT Thursday...After a dry and seasonably warm day on Sunday (highs 78 to 84) active weather then returns by Monday of next week with additional shortwave energy and an accompanying H5 trough swinging into the region. This will promote a return of showers/storms to the forecast area Monday afternoon into Monday night and a cursory look at the synoptic background fields suggests it could be another active weather day. Behind this feature drier conditions are expected by next Tuesday afternoon. && .AVIATION /20Z Thursday THROUGH Tuesday/... Through 18Z Friday...VFR, except for some areas of MVFR/IFR in thunderstorms through 23Z Thursday. Some areas of fog between 06Z-12Z Friday, especially in those areas that get rainfall this afternoon. Outlook 18z Friday through Tuesday... 18z Fri - 06z Sat: VFR with periods of MVFR/brief IFR in scattered showers and thunderstorms, mainly after 15z Friday. 06z Sat - 00z Sun: Mainly VFR with chance SHRA. 00z Sat - 12z Mon: VFR under high pressure. 12z Mon - 12z Tue: Mainly VFR with chance MVFR/IFR showers/storms along a cold front passage. 12Z Tue - 00z Wed: Mainly VFR as high pressure builds into region. && .MARINE... SOUTH WINDS 15 TO 25 KNOTS THROUGH EARLY THIS EVENING ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS...THUS LAKE WIND AND LAKE THUNDERSTORM ADVISORIES IN EFFECT THROUGH THIS EVENING. OTHERWISE...DECREASING SOUTH WINDS TONIGHT AND SHOWER ACTIVITY ENDING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...WGH/Lahiff SHORT TERM...JMG LONG TERM...JMG AVIATION...WGH MARINE...SLW
Hazardous weather outlook, Jul 14, 1:53 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EDT THU JUL 14 2016 NYZ027-028-030-031-034-035-VTZ001>012-016>019-151800- NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 153 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL, STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER CELLS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-029-087-151800- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- 153 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL, STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER CELLS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 2:03 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
203 PM EDT THU JUL 14 2016
NYZ028-031-VTZ001>003-005-006-016-141900-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-GRAND ISLE-WESTERN FRANKLIN-
203 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLINTON...NORTH
CENTRAL LAMOILLE...GRAND ISLE...NORTH CENTRAL CHITTENDEN...
NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...
AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GRAND ISLE...
MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM, IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO
GROUND LIGHTNING.
BOATERS ON THE NORTHERN PORTION OF LAKE CHAMPLAIN SHOULD SEEK SAFE
HARBOR.
LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...GRAND ISLE...BEEKMANTOWN...
RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...TROY...SOUTH HERO...
ENOSBURG FALLS...BAKERSFIELD...MONTGOMERY...NORTH HERO...WESTFIELD...
JAY...ISLE LA MOTTE...LAKE CARMI STATE PARK...ALBURGH DUNES STATE
PARK...HIGHGATE FALLS AND JAY IN FRANKLIN COUNTY.
LAT...LON 4501 7243 4482 7235 4458 7356 4481 7363
4502 7274 4501 7261
TIME...MOT...LOC 1801Z 253DEG 37KT 4475 7338
BANACOSSpecial weather statement, Jul 14, 2:10 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 210 PM EDT THU JUL 14 2016 NYZ034-035-VTZ005-008-009-017-018-141915- WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-EASTERN CHITTENDEN- 210 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...SOUTHWESTERN CHITTENDEN AND NORTHWESTERN ADDISON COUNTIES... AT 209 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF MOUNT MARCY...MOVING NORTHEAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM...IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... SOUTH BURLINGTON...BRISTOL...BURLINGTON INTERNATIONAL AIRPORT... ESSEX...ADDISON...WINOOSKI...SHELBURNE...HINESBURG...CHARLOTTE... FERRISBURGH...WILLSBORO...MONKTON...STARKSBORO...NEW HAVEN... WESTPORT...PORT HENRY...ELIZABETHTOWN...PANTON...ST. GEORGE AND D A R STATE PARK. IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR NORTHERN NEW YORK...AND VERMONT. LAT...LON 4382 7392 4415 7408 4458 7318 4418 7294 TIME...MOT...LOC 1809Z 237DEG 31KT 4400 7382 BANACOS
Special weather statement, Jul 14, 3:09 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 309 PM EDT THU JUL 14 2016 NYZ035-VTZ005>009-017-018-142015- EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN- 309 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHERN CHITTENDEN...WASHINGTON AND NORTHWESTERN ADDISON COUNTIES... AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MONKTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM, IN ADDITION TO HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...CHARLOTTE... BERLIN...FERRISBURGH...EAST MONTPELIER...MONKTON...HUNTINGTON... STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...MORETOWN... CALAIS...FAYSTON...LINCOLN AND PLAINFIELD. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4402 7325 4432 7333 4458 7249 4428 7228 TIME...MOT...LOC 1908Z 242DEG 39KT 4420 7314 BANACOS
Special weather statement, Jul 14, 3:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT THU JUL 14 2016
NYZ034-035-VTZ009>012-018-019-142030-
WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WESTERN
ADDISON-WINDSOR-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-
329 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
NORTHWESTERN WINDSOR...WEST CENTRAL ORANGE...SOUTHERN ADDISON AND
RUTLAND COUNTIES...
AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR HAGUE TO NEAR BOLTON LANDING TO
LAKE LUZERNE-HADLE IN NEW YORK. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
FREQUENT LIGHTNING. VERY HEAVY RAINFALL RATES OF UP TO 1 INCH PER
HOUR MAY LEAD TO PONDING OF WATER ON ROADS, ESPECIALLY AS THESE
STORMS MOVE INTO THE RUTLAND AREA.
LOCATIONS IMPACTED INCLUDE...
BRANDON...CHITTENDEN...RANDOLPH...CASTLETON...PITTSFORD...
CLARENDON...WEST RUTLAND...RUTLAND...WALLINGFORD...BETHEL...
PROCTOR...POULTNEY...PAWLET...ORWELL...MOUNT HOLLY...WELLS...
ROCHESTER...SALISBURY...LEICESTER...MENDON AND BENSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4331 7325 4353 7324 4356 7326 4358 7330
4360 7329 4363 7331 4363 7337 4357 7340
4359 7343 4362 7342 4364 7343 4373 7337
4378 7336 4381 7338 4379 7359 4382 7359
4401 7259 4367 7259 4332 7294 4331 7313
TIME...MOT...LOC 1926Z 259DEG 32KT 4375 7359 4355 7359 4332 7382
LOCONTOSpecial weather statement, Jul 14, 3:30 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT THU JUL 14 2016 VTZ002-003-005-006-016-017-142030- EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-WESTERN FRANKLIN- 330 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...NORTHEASTERN CHITTENDEN...SOUTHWESTERN ORLEANS AND SOUTHEASTERN FRANKLIN COUNTIES... AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTFORD... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM, IN ADDITION TO VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... JERICHO...FAIRFAX...UNDERHILL...WESTFORD...MORRISVILLE...JOHNSON... EDEN...BAKERSFIELD...FLETCHER...CRAFTSBURY...WATERVILLE...HYDE PARK...CAMBRIDGE...MONTGOMERY CENTER...BELVIDERE CENTER...UNDERHILL STATE PARK...JEFFERSONVILLE...NORTH UNDERHILL...JERICHO CENTER AND SOUTH CAMBRIDGE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4491 7255 4463 7231 4441 7304 4462 7318 TIME...MOT...LOC 1929Z 239DEG 16KT 4458 7299 BANACOS
Special weather statement, Jul 14, 3:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT THU JUL 14 2016
VTZ001>003-005-016-142045-
EASTERN FRANKLIN-WESTERN CHITTENDEN-ORLEANS-GRAND ISLE-WESTERN
FRANKLIN-
343 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRAND ISLE...NORTH
CENTRAL CHITTENDEN...NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIGHGATE
FALLS...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...ENOSBURG
FALLS...MONTGOMERY...JAY...LAKE CARMI STATE PARK...ALBURGH...ALBURGH
DUNES STATE PARK...HIGHGATE FALLS...SOUTH ALBURGH...GEORGIA CENTER...
NORTH TROY...ALLENS BAY IN GRAND ISLE COUNTY...GOOSE BAY...HOG
ISLAND...EAST ALBURGH AND WEST MILTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4500 7235 4460 7322 4500 7334 4501 7330
4502 7306
TIME...MOT...LOC 1942Z 243DEG 20KT 4487 7314
BANACOSThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:00 PM EDT | Special Weather Statement | BTV | Addison | 60 min |
| Jul 14, 2:03 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 57 min |
| Jul 14, 3:09 PM EDT | Special Weather Statement | BTV | Washington | 66 min |
| Jul 14, 3:17 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Washington | 58 min |
| Jul 14, 3:29 PM EDT | Special Weather Statement | BTV | Rutland | 61 min |
| Jul 14, 3:30 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 60 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | BTV | Franklin | 62 min |
| Jul 14, 4:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 53 min |
| Jul 14, 4:37 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 53 min |
| Jul 14, 4:46 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Orange | 48 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.